Alert archive / Missouri / Flash Flood Warnings in 2015

Flash Flood Warning 25, NWS Springfield, MO

June 18, 20154 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Jun 18, 2015, 7:06 PM CDT for 4 counties in Missouri. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2015, 7:06 PM CDT (00:06 UTC)
Expired
Jun 18, 2015, 11:00 PM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Douglas County, MO, Ozark County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 7:27 PM CDTFLASH FLOODAva, MOEMERGENCY MANAGEMENT REPORTING MOST LOW WATER CROSSINGS ARE FLOODED AND IMPASSABLE ACROSS THE COUNTY.
Jun 18, 7:52 PM CDTFLASH FLOOD2 E Rockbridge, MOHIGHWAY 95 AT BRYANT CREEK WAS CLOSED DUE TO FLOODING OVER THE ROADWAY.
Jun 18, 7:52 PM CDTFLASH FLOOD3 Sw Manes, MOMODOT REPORTED ROUTE E NEAR BUZZARD BLUFF ACCESS AND THE GASCONADE RIVER WAS CLOSED DUE TO FLASH FLOODING.
Jun 18, 9:00 PM CDTFLASH FLOODAva, MOSTREET FLOODING IN AVA AND WATER COMING OUT OF MAN-HOLES. PRAIRIE CREEK IS OUT OF ITS BANKS IN PARTS OF TOWN. NUMEROUS LOW WATER CROSSING IN DOUGLAS COUNTY HAVE WATER OVER THEM AND ARE IMPASSABLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

768 
WGUS53 KSGF 190006
FFWSGF
MOC067-153-225-229-190400-
/O.NEW.KSGF.FF.W.0025.150619T0006Z-150619T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 PM CDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
  OZARK COUNTY IN SOUTHWEST MISSOURI...
  WEBSTER COUNTY IN SOUTHWEST MISSOURI...
  WRIGHT COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1100 PM CDT.

* AT 702 PM CDT...THE DEPARTMENT OF TRANSPORTATION INDICATED THAT    
  EXCESSIVE RAINFALL FROM EARLIER TODAY ALONG WITH ONGOING RAINFALL  
  WAS PRODUCING FLASH FLOODING ACROSS THE WARNED AREA. SEVERAL ROADS 
  IN THE WARNED AREA HAVE BEEN CLOSED. ADDITIONAL RAINFALL IN EXCESS 
  OF 2 INCHES EXPECTED OVER THE NEXT SEVERAL HOURS.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. LOCATIONS IN THE WARNING INCLUDE...AVA...BAKERSFIELD...
  DIGGINS...FORDLAND...GAINESVILLE...HARTVILLE...MANSFIELD...
  MARSHFIELD...MOUNTAIN GROVE...NIANGUA...NORWOOD...ROGERSVILLE AND
  SEYMOUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE
  ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE ZZ AT THE MYERS BRANCH NEAR RADER...
ROUTE E NORTH OF HIGHWAY 38 AT THE GASCONADE RIVER...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
GREENWOOD ROAD AT THE POMME DE TERRE HEADWATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3680 9277 3681 9291 3708 9290 3710 9306
      3749 9307 3747 9225 3706 9225 3705 9210
      3649 9213 3649 9277

$$

HATCH
1 follow-up statement
370 
WGUS73 KSGF 190218
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
918 PM CDT THU JUN 18 2015

MOC067-153-225-229-190400-
/O.CON.KSGF.FF.W.0025.000000T0000Z-150619T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS MO-OZARK MO-WEBSTER MO-WRIGHT MO-
918 PM CDT THU JUN 18 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
DOUGLAS...OZARK...WEBSTER AND WRIGHT COUNTIES...

AT 916 PM CDT...THE DEPARTMENT OF TRANSPORTATION INDICATED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED 
AREA. NUMEROUS LOW WATER ROADS AND BRIDGES ACROSS THE WARNED AREA 
WERE FLOODED AND IMPASSABLE. ADDITIONAL RAINFALL IS EXPECTED OVER 
THE NEXT SEVERAL HOURS WHICH WILL LEAD TO CONTINUED AND ADDITIONAL 
FLOODING. 

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...AVA...BAKERSFIELD...DIGGINS...
FORDLAND...GAINESVILLE...HARTVILLE...MANSFIELD...MARSHFIELD...
MOUNTAIN GROVE...NIANGUA...NORWOOD...ROGERSVILLE AND SEYMOUR.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE ZZ AT THE MYERS BRANCH NEAR RADER...
ROUTE E NORTH OF HIGHWAY 38 AT THE GASCONADE RIVER...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
GREENWOOD ROAD AT THE POMME DE TERRE HEADWATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3680 9277 3681 9291 3708 9290 3710 9306
      3749 9307 3747 9225 3706 9225 3705 9210
      3649 9213 3649 9277

$$

HATCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 6:35 PM CDT, 31 minutes earlier.

Area forecast discussion, Jun 18, 6:35 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 PM CDT Thu Jun 18 2015

.SHORT TERM...(This Evening through Friday)
Issued at 255 PM CDT THU JUN 18 2015

The center of the remnants of Tropical Storm Bill was located in northeastern
Oklahoma to the west of Fort Smith Arkansas at mid afternoon. This system
has begun to show a slow but steady track to the east which correlates
to trends reflected in the short term models. This nudge to the east
has been helped in part of by a minor shortwave tracking across
the upper Midwest.

With that said the rain shield north of the remnant circulation
will spread eastward across southern Missouri this evening and
into the overnight hours. Heavy to torrential rainfall rates
supported by the deep tropical airmass and considerable residence
time will result in a rapid accumulation of rainfall.

While most of the Missouri Ozarks and far southeastern Kansas will
receive moderate to heavy rainfall amounts the axis of heaviest
rainfall will impact far southern Missouri into the eastern Ozarks
or generally along and south of I-44.

Models are in general agreement taking Bill slowly but steadily
east through Friday with rain tapering off from the west with
time. The heaviest rainfall Friday will fall across far south
central Missouri and the eastern Ozarks. Most rain will end Friday
evening.

Storm total amounts through Friday will generally range from 2 to
4 inches with local amounts of 5 to 7 inches. Again the highest
totals will stretch from far southern Missouri into the eastern
Ozarks.

We will be monitoring for any slowing of Bill overnight which
would enhance rainfall amounts. In addition rainfall associated
with remnant tropical systems can increase during night time
hours. If these factors were occur locally higher amounts than
forecast could occur.

The Flash Flood Watch remains in effect for the entire area
through Friday and the eastern Ozarks into Friday night. The watch
may be eventually canceled for Friday night if current model
trends continue.

With increasing low level wind shear we will be monitoring for a
isolated tornado risk tonight a but this threat appears to be
very low.

.LONG TERM...(Friday Night through Thursday)
Issued at 255 PM CDT THU JUN 18 2015

Drier weather will return this weekend into early next week as an
upper level ridge builds over the region in the wake of Bill.
Seasonably hot and very humid conditions are expected. Cannot rule
out low chances of convection at times through the extended period
but organized rainfall is not expected through the middle of
next week. Rain chances could increase late next week as the upper
pattern amplifies and a front drops southward.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 635 PM CDT THU JUN 18 2015

The remnants of Tropical Storm Bill will continue to impact the
taf sites through much of this taf period. The back edge of the
rain is currently just west of Joplin and latest radar trends and
short term models indicate the heavier rains may push east of the
KJLN site between 03Z-06Z with just lighter rain through the remainder
of the night. Widespread MVFR to IFR ceilings and visibilities
will be common through the overnight hours. As the low level jet
strengthens this evening there could be some enhancement in the
precipitation shield which would have most impact at the KSGF and
KBBG sites with lower visibilities in the heavy rainfall. The main
circulation will push into southeast Missouri Friday afternoon
with the rain ending from west to east. So expect some improvement
in flight conditions after 18Z Friday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Saturday morning FOR MOZ057-058-
     069>071-081>083-092-096>098-104>106.

     FLASH FLOOD WATCH through Friday evening FOR MOZ055-056-066>068-
     077>080-088>091-093>095-101>103.

KS...FLASH FLOOD WATCH through Friday evening FOR KSZ073-097-101.

&&

SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Raberding
Hazardous weather outlook, Jun 18, 1:26 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
126 PM CDT THU JUN 18 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191830-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
126 PM CDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  SIGNIFICANT FLOODING RISK.
  LIMITED TORNADO RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

  RAIN WITH EMBEDDED ISOLATED THUNDERSTORMS WILL INCREASE THROUGH
  TONIGHT AS THE REMNANTS OF TROPICAL STORM BILL TRACK INTO THE
  OUTLOOK AREA. TORRENTIAL RAINFALL RATES AND EXCESSIVE RAINFALL
  TOTALS WILL LEAD TO AN ELEVATED TO SIGNIFICANT FLOODING RISK.
  THE GREATEST RISK FOR FLOODING WILL OCCUR ACROSS SOUTHERN
  MISSOURI GENERALLY ALONG AND SOUTH OF THE INTERSTATE 44
  CORRIDOR.

  THERE IS A VERY LIMITED RISK FOR AN ISOLATED TORNADO OR
  LOCALIZED DAMAGING WIND GUST ACROSS FAR SOUTHERN MISSOURI
  GENERALLY SOUTH OF HIGHWAY 60 THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  AN ELEVATED TO SIGNIFICANT RISK FOR FLASH FLOODING AND RIVER
  FLOODING WILL CONTINUE THROUGH FRIDAY NIGHT AS THE REMNANTS FROM
  TROPICAL STORM BILL CONTINUE TO IMPACT THE OUTLOOK AREA.

  STORM TOTAL RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL BE COMMON
  WITH HIGHER TOTALS ACROSS FAR SOUTHERN MISSOURI ALONG AND SOUTH
  OF INTERSTATE 44 WHERE LOCAL AMOUNTS OF 6 TO 7 INCHES WILL BE
  POSSIBLE.

  THERE IS A VERY LIMITED RISK FOR AN ISOLATED TORNADO ACROSS FAR
  SOUTH CENTRAL MISSOURI ON FRIDAY.

  HEAT INDEX VALUES IN THE MID TO UPPER 90S WILL BE POSSIBLE FROM
  SATURDAY INTO THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Jun 18, 5:25 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 PM CDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     FLASH FLOOD      JOPLIN                  37.08N 94.51W
06/18/2015                   JASPER             MO   EMERGENCY MNGR

            NUMEROUS REPORTS ON THE WEST SIDE OF JASPER COUNTY AND IN
            THE JOPLIN AREA OF STREETS FLOODED AND IMPASSABLE DUE TO
            FLASH FLOODING.

&&

MGRIFFIN
Local storm report, Jun 18, 6:12 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 PM CDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     FLOOD            3 NW STOUTLAND          37.84N 92.55W
06/18/2015                   CAMDEN             MO   DEPT OF HIGHWAYS

            ROUTE BB WAS CLOSED DUE TO FLOODING JUST WEST OF WET
            GLAZE. ROUTE H WAS CLOSED DUE TO FLOODING JUST NORTHWEST
            OF STOUTLAND.

&&

MGRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:13 PM CDTFlash Flood WarningSGFChristian, Greene, Polk, Stone, Taney4 hr
Jun 18, 10:52 PM CDTFlash Flood WarningSGFBarry, Christian, Dent, Greene, Stone, Taney and 3 more6 hr
Jun 18, 10:58 PM CDTAreal Flood WarningSGFDade, Jasper, Lawrence, McDonald, Newton, Polk6 hr
Jun 18, 11:00 PM CDTAreal Flood WarningSGFDallas, Laclede, Phelps, Pulaski6 hr
Jun 18, 11:02 PM CDTAreal Flood WarningSGFDouglas, Ozark6 hr
Jun 19, 4:47 AM CDTFlash Flood WarningSGFGreene, Laclede, Webster, Wright7 hr
Jun 19, 5:00 AM CDTAreal Flood WarningSGFBarry, Christian, Dade, Dallas, Dent, Douglas and 15 more6 hr
Jun 19, 10:41 AM CDTAreal Flood WarningSGFBarry, Lawrence, McDonald, Newton, Stone24 hr
Jun 19, 10:51 AM CDTAreal Flood WarningSGFChristian, Dallas, Douglas, Greene, Laclede, Ozark and 4 more24 hr
Jun 19, 10:56 AM CDTAreal Flood WarningSGFCamden, Dent, Howell, Maries, Miller, Oregon and 4 more24 hr

Nearby

Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.